Cancer Home > Pomalyst Overdose
Although there have not been any reported cases of a Pomalyst (pomalidomide) overdose, taking too much could potentially cause problems like diarrhea, bleeding, or shortness of breath. The specific effects will depend on how much of the drug was taken and whether it was combined with other products. A healthcare provider may administer certain medications or provide supportive care to treat an overdose.
Pomalyst® (pomalidomide) is a prescription medication approved for the treatment of multiple myeloma. As with any medicine, it is possible to take an overdose.
At this time, it is not entirely known what to expect from a Pomalyst overdose. However, the specific effects would likely vary, depending on a number of factors, including the Pomalyst dosage and whether it was taken with any other medications or substances.
There have been no reported cases of an overdose with Pomalyst, and there is currently no information available on the specific effects of an overdose. It is reasonable to expect an overdose to cause the usual Pomalyst side effects. However, in the event of an overdose, the side effects may be more severe.
Possible overdose effects could include but are not limited to:
- Weakness and fatigue
- Shortness of breath
- Constipation or diarrhea
- Low white blood cells, which can increase the risk for infection
- Low platelets, which can increase the risk for bleeding
- Low red blood cells, which can increase the risk for anemia.
Because there is so little information available about a Pomalyst overdose, it is not entirely known how an overdose will be treated.
In general, the treatment for an overdose would likely vary. For example, if the overdose was recent, a healthcare provider may administer activated charcoal or "pump the stomach" to help reduce the amount of the medication absorbed into the bloodstream. It is not known whether Pomalyst can be removed from the body by dialysis.
Treatment for any type of overdose also usually involves supportive treatment, which consists of treating any symptoms that occur as a result of the overdose.
Seek immediate medical attention if you believe you or someone else may have taken too much Pomalyst.